Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 3, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 4, 2012, 10:14 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2012, 10:14 PM EST (03:14 UTC)
- Expired
- Jan 5, 2012, 1:30 PM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
921 WHUS72 KCHS 050314 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1014 PM EST WED JAN 4 2012 AMZ350-051115- /O.NEW.KCHS.SC.Y.0003.120105T0314Z-120105T1300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1014 PM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-051115- /O.NEW.KCHS.SC.Y.0003.120105T0314Z-120105T1300Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1014 PM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-051115- /O.NEW.KCHS.SC.Y.0003.120105T0314Z-120105T1300Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1014 PM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
137 WHUS72 KCHS 050516 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1216 AM EST THU JAN 5 2012 AMZ350-352-374-051300- /O.CON.KCHS.SC.Y.0003.000000T0000Z-120105T1300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1216 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
415 WHUS72 KCHS 050848 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EST THU JAN 5 2012 AMZ350-352-374-051300- /O.CON.KCHS.SC.Y.0003.000000T0000Z-120105T1300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 348 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
075 WHUS72 KCHS 051105 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 605 AM EST THU JAN 5 2012 AMZ350-352-374-051600- /O.EXT.KCHS.SC.Y.0003.000000T0000Z-120105T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 605 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
742 WHUS72 KCHS 051534 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1034 AM EST THU JAN 5 2012 AMZ350-352-051645- /O.EXP.KCHS.SC.Y.0003.000000T0000Z-120105T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1034 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. $$ AMZ374-051900- /O.EXT.KCHS.SC.Y.0003.000000T0000Z-120105T1900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1034 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
464 WHUS72 KCHS 051830 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 130 PM EST THU JAN 5 2012 AMZ374-051930- /O.CAN.KCHS.SC.Y.0003.000000T0000Z-120105T1900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 130 PM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 7:04 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 4, 7:04 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 704 PM EST WED JAN 4 2012 .SYNOPSIS... A DRY COLD FRONT WILL CROSS THE REGION OVERNIGHT AND HIGH PRESSURE WILL REMAIN TO THE SOUTH THROUGH THE END OF THE WEEK. A COLD FRONT WILL AFFECT THE REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK FOLLOWED BY HIGH PRESSURE THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... WEDNESDAY EVENING...ONGOING FORECASTS REMAINED IN GOOD SHAPE AND REQUIRED ONLY MINOR ADJUSTMENTS. TONIGHT...A SHARP AND FAST MOVING SHORTWAVE TROF/JET MAXIMUM WILL CROSS THE REGION FROM THE NORTHWEST. A DRY COLD FRONT...DENOTED PRIMARILY BY A GRADUAL WIND SHIFT TO THE W...ASSOCIATED WITH THIS MID/UPPER LEVEL FEATURE WILL ALSO CROSS THE REGION PRIMARILY AFTER MIDNIGHT. OTHER THAN A PASSING HIGH CLOUDS THE SHORTWAVE/FRONT WILL HAVE ONLY MINOR EFFECTS ON THE SENSIBLE WX FORECAST. THE PRESSURE GRADIENT WILL TIGHTEN UP A BIT JUST AHEAD OF THE FRONT AND DEVELOPING LEE SIDE TROFFING IN THE LEE OF THE SOUTHERN APPALACHIANS...WHICH SHOULD PREVENT THE ENTIRE AREA FROM DECOUPLING. OVERNIGHT TEMPS WILL ONCE AGAIN BE COLD...THOUGH ABOUT 10 DEGREES WARMER THAN EARLY WEDNESDAY MORNING. EXPECT UPPER 20S ACROSS INLAND AREAS WHICH HAVE A BETTER CHANCE OF DECOUPLING...WITH LOWER TO MID 30S CLOSER TO THE COAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... AN UPPER TROUGH OF LOW PRESSURE WILL DEPART THE EASTERN U.S. ON THURSDAY AND BE REPLACED BY WEAK UPPER HIGH PRESSURE FRIDAY. BY SATURDAY...A SOUTHERN STREAM UPPER SHORTWAVE IS EXPECTED TO APPROACH THE AREA FROM THE SOUTHWEST WHILE A SURFACE COLD FRONT APPROACHES FROM THE NORTHWEST. LIFT AND DEEP LAYER MOISTURE APPEAR LIMITED AND THUS WILL CONTINUE WITH LOW RAIN CHANCES. TEMPERATURES WILL GRADUALLY MODERATE THROUGH THE PERIOD. HIGHS SHOULD RISE ABOVE NORMAL INTO THE MID TO UPPER 60S BY FRIDAY AND SATURDAY AS A SURFACE RIDGE OF HIGH PRESSURE SOUTH OF THE REGION CREATES A WSW LOW LEVEL FLOW. EXPECT LOWS IN THE LOWER TO MID 30S AWAY FROM THE BEACHES FRIDAY MORNING...THEN LOWER TO MID 40S MOST AREAS SATURDAY MORNING. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A COLD FRONT LOOKS TO MOVE TOWARD THE AREA SATURDAY NIGHT...POSSIBLY PUSHING INTO THE AREA OR REMAINING JUST NORTH OF THE AREA THROUGH EARLY NEXT WEEK. THE FRONT WILL LIKELY HAVE A HARD TIME PUSHING COMPLETELY THROUGH THE FORECAST AREA GIVEN THE ZONAL UPPER FLOW...POSSIBLY WAITING UNTIL AN UPPER CUTOFF LOW SHIFTS EAST FROM THE SOUTHERN PLAINS TOWARD MID WEEK. FOR NOW MAINTAINED PREVIOUS FORECAST OF TEMPERATURES ABOVE NORMAL THROUGH MONDAY RETURNING TO NEAR NORMAL THEREAFTER WITH LOW RAIN CHANCES THROUGH THE PERIOD. LOOKS LIKE THERE COULD BE A SEVERE WEATHER THREAT NEXT WEDNESDAY BASED ON THE 12Z/04 GFS/ECMWF SO THIS WILL BE SOMETHING TO WATCH. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... VFR THROUGH EARLY THURSDAY. 00Z TAF FORECAST DETAILS HIGHLIGHT CHANGES IN WIND DIRECTION/SPEED...S/SW LESS THAN 10 KT THIS EVENING VEERING TOWARD THE W AT SIMILAR SPEEDS OVERNIGHT...THEN VEERING NW WIND OCCASIONAL GUSTS TO AROUND 15 KT THURSDAY. EXTENDED AVIATION OUTLOOK...MVFR CIGS POSSIBLE ESPECIALLY LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS A COLD FRONT APPROACHES AND LINGERS NEAR THE AREA. && .MARINE... TONIGHT...A SHORTWAVE TROUGH ALOFT AND ASSOCIATED DRY SURFACE COLD FRONT WILL CROSS THE LOCAL WATERS AFTER MIDNIGHT. EXPECT LOW LEVEL WINDS TO SURGE AS THESE FEATURES PASS. SW WINDS VEERING W WILL INCREASE TO 15-20 KT OVERNIGHT...AND WILL CONTINUE TO ASSESS THE POTENTIAL FOR SMALL CRAFT ADVISORY GUSTS TO 25 KT ESPECIALLY ACROSS THE NEARSHORE SC WATERS AND THE OUTER GA WATERS. SEAS WILL BUILD IN RESPONSE TO THE INCREASING WINDS...BECOMING 2-3 FT INSIDE OF 20 NM AND 3-5 FT BEYOND 20 NM. THURSDAY THROUGH MONDAY...SURFACE HIGH PRESSURE WILL REMAIN SOUTH OF THE AREA THROUGH FRIDAY BEFORE PUSHING INTO THE ATLANTIC SATURDAY AHEAD OF AN APPROACHING COLD FRONT. LOOKS LIKE THE FRONT WILL STALL OUT OVER OR NEAR THE AREA SUNDAY INTO MONDAY BUT THE EXACT POSITION IS UNCERTAIN AND THUS WINDS/SEAS ARE AS WELL. HOWEVER...ADVISORIES ARE NOT EXPECTED DURING THIS PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jan 4, 3:49 AM EST, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 349 AM EST WED JAN 4 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-050900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 349 AM EST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.